On semiparametric regression with O'Sullivan penalised splines

Blackwell Publishing Ltd
Publication Type:
Journal Article
Australian & New Zealand Journal of Statistics, 2008, 50 (2), pp. 179 - 198
Issue Date:
Full metadata record
Files in This Item:
Filename Description SizeFormat
2010005186OK.pdf604.65 kBAdobe PDF
An exposition on the use of O'Sullivan penalized splines in contemporary semiparametric regression, including mixed model and Bayesian formulations, is presented. O'Sullivan penalized splines are similar to P-splines, but have the advantage of being a direct generalization of smoothing splines. Exact expressions for the O'Sullivan penalty matrix are obtained. Comparisons between the two types of splines reveal that O'Sullivan penalized splines more closely mimic the natural boundary behaviour of smoothing splines. Implementation in modern computing environments such asMatlab,r andbugs is discussed.
Please use this identifier to cite or link to this item: